Lexapro experiences?

Discussion in 'The Watercooler' started by SuZir, May 8, 2013.

  1. SuZir

    SuZir Well-Known Member

    difficult child's weight loss on Zoloft was intolerable (10 pounds in four weeks) but he did have also positive effects so he is willing to try another SSRI. His psychiatrist prescribed him Lexapro (well generic version) to try next. He will be weaning sertraline and adding escitalopram simultaneously but apparently that shouldn't be a problem.

    psychiatrist told him escitalopram is usually very well tolerated, but when he went and bought a packet, about first side effects listed were lack of appetite, weight loss and excessive sweating that were problems with sertraline. But I guess it is kind of lottery what side effects one gets if any.

    What are your experiences with Lexapro? Any freaky stuff difficult child should know of?
     
  2. StressedM0mma

    StressedM0mma Active Member

    SuZir, I am on Lexapro, and I have not had any weight loss problems. I do remember that when I started taking it that my stomach was very upset for the first few weeks, and I didn't want to eat. I had to make myself. But once that initial feeling went away, and my body acclimated to the drug, it went away and has been a great medication. It has really helped with my anxiety. I hope this one works for him.
     
  3. AnnieO

    AnnieO Shooting from the Hip

    I've taken citalopram (Celexa) a few times now. I'm not sure what the chemical difference is, but... I gained weight.

    Zoloft had no effect whatsoever on me, any of the times I was on it... So who knows...
     
  4. SuZir

    SuZir Well-Known Member

    Yeah, I have heard all SSRIs tend to be more weight gainers than anything. But leave it to my whelp to difficult child even that up ;)

    And they do list lack of appetite and weight loss in side effects. Maybe most people don't really mind that side effect these days?
     
Loading...